You are here:

Birth Control/Stopped Birth control

Advertisement


Question
Hello,

I stopped my birth control mid-pack because I didn't like the side effects it was giving me. A few days after I stopped I got a heavy period or what I thought was a period since I had the same type of cramping and flow but this was my second period in one month since I started my birth control on the last day of my normal period. Since then I've had protected sex (with a condom) a few times. It's been about 30 days from the last day of my "period" and I have been having cramps and sore breasts, but only a little spotting when I wipe. It is usually light pink or brownish in appearance. Is there a possibility of pregnancy or is this just because I stopped the pill?

Answer
It's probably because you stopped the pill.  It's common for the next period to be late after stopping the pill.  The spotting suggests that you may have not ovulated since stopping the pill.  Hopefully it will take care of itself with time.  If not, see your doctor.

Birth Control

All Answers


Answers by Expert:


Ask Experts

Volunteer


Norman Solberg

Expertise

I am an OB-GYN physician. I can answer almost any question related to women's health.

Experience

35 years in an active OB-GYN practice.

Organizations
Fellow, American College of Obstetrics and Gynecology

Education/Credentials
MD OB-GYN specialist

©2016 About.com. All rights reserved.